DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Fatal lithium toxicity with therapeutic levels--a case report.

Author(s): Venkatarathnamma PN, Patil AR, Nanjundaiah N

Affiliation(s): Sri Devaraj Urs Medical College, Karnataka, India. drpnvr@rediffmail.com

Publication date & source: 2011-05, Int J Clin Pharmacol Ther., 49(5):336-8.

Publication type: Case Reports

For nearly five decades now, lithium has been used as a drug for treatment of bipolar affective disorder [1]. Adverse effects of lithium have been reported, but still lithium continues to be an effective prophylactic agent for bipolar disorder. Serious and fatal toxicity can occur with levels of lithium considered to be in the therapeutic range [2, 3, 4, 5, 6]. We are reporting a patient who was on lithium for bipolar disorder and was admitted with a history of sudden collapse following vomiting, and sinus bradycardia with ST-T changes. The patient expired with levels of lithium being within therapeutic range.

Page last updated: 2011-12-09

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017